Alert archive / Massachusetts / Special Weather Statements in 2014
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at Aug 7, 2014, 3:46 PM EDT for Essex County, Massachusetts. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2014, 3:46 PM EDT (19:46 UTC)
- Expired
- Aug 7, 2014, 4:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Boston/Norton, MA
County Essex County, MA
The radar
The Boston radar (KBOX), 91 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 4:05 PM EDT | HAIL 0.88 | Newbury, MA | |
| Aug 7, 4:07 PM EDT | HAIL 0.88 | Newburyport, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1333 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
035
WWUS81 KBOX 071946
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014
MAZ006-007-072030-
EASTERN ESSEX-WESTERN ESSEX-
346 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN NORTHEASTERN ESSEX COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEWBURYPORT...OR 8 MILES SOUTHWEST OF
HAMPTON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...GLOUCESTER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...ROCKPORT...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY...WEST NEWBURY AND ESSEX.
LAT...LON 4287 7082 4282 7081 4281 7087 4281 7081
4270 7078 4276 7081 4275 7083 4270 7083
4268 7075 4264 7074 4269 7064 4266 7059
4265 7059 4258 7066 4261 7066 4258 7070
4280 7106 4286 7101
TIME...MOT...LOC 1945Z 301DEG 16KT 4283 7092
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:46 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 7, 3:46 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAUNTON MA 346 PM EDT THU AUG 7 2014 .SYNOPSIS... SHOWERS AND THUNDERSTORMS REDEVELOPING TODAY...SOME OF WHICH MAY BE STRONG TO SEVERE WITH THREATS OF SMALL HAIL AND GUSTY WINDS. HIGH PRESSURE WHICH WILL DOMINATE FOR THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... 400 PM UPDATE... UPPER LEVEL TROUGH AND ASSOCIATED CLOSED LOW WILL REMAIN ACROSS THE REGION LATE THIS AFTERNOON. THIS ANOMALOUS LOW HAS DROPPED 500 MB TEMPS DOWN TO -19C PER SPC MESO SITE AND AT 700MB THE 0C LINE HAS SUNK SOUTH OF LONG ISLAND. THIS HAS CREATED A STRONG COLD POOL OVER THE REGION. BECAUSE OF THE HEATING OF THE DAY COMBINED WITH THIS COLD POOL...LAPSE RATES HAVE STEEPEN GREATLY ALLOWING FOR CONVECTION TO DEVELOP. LATEST MESO-ANALYSIS SHOWERS THE BETTER MID-LEVEL LAPSE RATES HAVE SHIFTED MORE TOWARD PORTLAND ME AND MANCHESTER NH. MU CAPE VALUES ARE STILL 1000 J/KG. OVER THE NEXT FEW HOURS BELIEVE THE STORM COVERAGE WILL DISSIPATE AND BE MORE CONFINED TO THE EAST MASS COASTLINE. K INDEX VALUES HAVE DROPPED A LOT ACROSS THE CT/WESTERN MASS SO DO NOT ANTICIPATE ANY MORE STORMS TO DEVELOP. ALSO THE ATMOSPHERE HAS BEEN WORKED OVER A LOT FROM THE STORMS ACROSS CENTRAL AND NE MASS SO THIS TREND IS DOWNWARD. COLD POOL CONTINUES TO DROP SO RI AND SE MASS/CAPE WILL BE THE PRIMARY FOCUS OVER THE NEXT HOUR OR TWO AS THAT ATMOSPHERE IS RIPE. AGAIN WHERE THE SEA BREEZE HAS DEVELOPED...COULD BE THE MAIN FOCUS ON THE STRONGER STORMS. TONIGHT... SHOWERS AND THUNDERSTORMS WILL COME TO AN END AFTER SUNSET. THIS WILL ALLOW FOR HIGH PRESSURE TO BUILD INTO THE REGION. CLEAR SKIES AND LIGHT WINDS OVERNIGHT WILL ALLOW FOR RADIATIONAL COOLING. OVERNIGHT TEMPS WILL DROP TO THE LOW TO MID 50S WITH THE METRO REGIONS NEAR BOS/PVD DROPPING DOWN TO 60F. BECAUSE OF THE PRECIP THIS AFTERNOON...LOW LEVEL MOISTURE WILL REMAIN ACROSS THE REGION AS WEAK INVERSION SETS UP. THIS WILL ALLOW FOR FOG TO DEVELOP...ESP IN VALLEY AND TYPICALLY PRONE REGIONS. LOW CONFIDENCE ON HOW DENSE IT WILL BE SO THIS WILL NEED TO BE WATCHED OVERNIGHT. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/... FRIDAY INTO FRIDAY NIGHT... WEAK HIGH PRESSURE WILL CONTINUE INTO TOMORROW. HOWEVER WITH THE UPPER LEVEL TROUGH AND COLD CORE LOW OVER US THERE IS A LOW PROBABILITY OF A FEW ISOLATED SHOWERS. BEST LOCATION WILL BE ACROSS THE NORTH AND EASTERN PORTION OF THE REGION...CLOSEST TO THE COLD POOL. SOME CAPE INDICES REACH CLOSE TO 1000 J/KG AND WITH LAPSE RATES STEEPENING AGAIN...CANT RULE OUT SMALL HAIL AND GUSTY WINDS. THESE SHOWERS WILL NOT BE AS WIDESPREAD AS TODAY...BUT VERY ISOLATED IN NATURE. ANY SHOWERS/STORMS THAT DEVELOP WILL DISSIPATE BY SUNSET LEADING TO ANOTHER ROUND OF CLEAR COOL NIGHT. ALTHOUGH NOT AS COOL AS TONIGHT...TEMPS WILL DROP DOWN TO THE MID 50S TO LOW 60S. ANOTHER ROUND OF PATCHY GROUND FOG IS POSSIBLE OVERNIGHT. && .LONG TERM /SATURDAY THROUGH THURSDAY/... OVERVIEW AND MODEL PREFERENCES... 07.00Z MODEL GUIDANCE CONTINUES TO HAVE FAVORABLE AGREEMENT IN THE LONG TERM PATTERN THROUGH AT LEAST EARLY NEXT WEEK. THE BIGGEST ISSUES COME WITH A DEEPENING TROF FOR THE MID PORTION OF NEXT WEEK...AS BOTH OPERATIONAL AND ENSEMBLE GUIDANCE DIFFER ON HOW AMPLIFIED THE FLOW WILL BE BY THIS POINT. WHILE THERE IS AGREEMENT THAT A TRANSITION TO MORE UNSETTLED AND POTENTIAL WET WX WILL OCCUR...THE TIMING EXACT TIMING AND SENSIBLE WX DETAILS WILL HAVE TO BE WORKED OUT. OTHERWISE...THROUGH EARLY NEXT WEEK...A SLOWLY BUILDING RIDGE WITH H5 HEIGHTS AROUND 585DM WILL GRADUALLY BUILD ACROSS THE REGION...YIELDING SFC HIGH PRES AND MAINLY DRY CONDITIONS. THE OVERALL PATTERN ALSO FAVORS A WEAK TROF IN THE FLOW EQUATORWARD OF THE RIDGE...WHICH KEEPS MOST OF THE SUBTROPICAL HEAT AND HUMIDITY TO THE S. THEREFORE...LOOKS LIKE A PLEASANT PATTERN OF MAINLY DRY WX AND NEAR SEASONABLE TEMPERATURES. DETAILS... FRI NIGHT... FINAL VORT MAX WILL BE SLIDING THROUGH THE BASE OF ROBUST SHORTWAVE TROF JUST E OF SRN NEW ENGLAND FRI EVENING. THIS WILL LEAD TO A RAPIDLY DIMINISHING TREND IN ANY LEFTOVER SHOWERS FROM PEAK HEATING. THEREFORE...EXPECT GRADUAL CLEARING EVERYWHERE THROUGH THE NIGHT. WITH THIS CLEARING AND A SLACKENING PRES GRADIENT...MIN TEMPS MAY MAKE A RUN TO NEAR 50F IN THE NORMALLY COOLER VALLEYS OF NW MA AND SRN NH. WARMER AT THE NORMAL URBAN AREAS. SAT THROUGH MON... RIDGE OF HIGH PRES WILL BE MOVING ACROSS THE AREA THROUGH THE PERIOD...PROVIDING DRY WX THROUGHOUT. H85 TEMPS AROUND +12 TO +14C SUGGESTS...WITH FULL MIXING HIGHS SHOULD REACH TO EITHER SIDE OF 80 DEGREES. COOLER NEAR THE COAST WITH SEA BREEZES THANKS TO A WEAK PRES GRADIENT. OVERNIGHT MINS FALL BACK INTO THE LOW 50S IN THE NW INTERIOR TO AROUND 60 NEAR THE COASTLINES. DWPTS MAINLY IN THE MID 50S TO AROUND 60 SUGGESTS MOSTLY LOW HUMIDITY. TUE... A TRANSITIONAL PERIOD WITH HIGH PRES SLIDING TO THE E...ALLOWING FOR RETURN FLOW AND INCREASING HEAT/HUMIDITY. A COLD FRONT LOOKS TO TRY TO APPROACH TO THE N AND W AS A TROF DEEPENS AROUND THE GREAT LAKES. AT THIS POINT IT DOES APPEAR ENOUGH SUBSIDENCE WILL REMAIN AS THE HIGH EXITS TO PREVENT MAINTAIN A MOSTLY DRY FORECAST. HIGHS LOOK TO POTENTIAL INCH A BIT ABOVE NORMAL. WED AND THU... AS MENTIONED ABOVE...THERE ARE SOME DIFFERENCES HERE REGARDING THE DEPTH AND ORIENTATION OF A TROF MOVING OVER FROM THE GREAT LAKES REGION. THE GFS IS THE MOST AMPLIFIED AND CARRIES A SLOW MOVING LOW PRES ACROSS THE REGION WHILE THE ECMWF PUSHES A COLD FRONT THROUGH EARLY WED. WILL PUT MORE WEIGHT ON THE ECMWF GIVEN ITS BEEN MORE PERSISTENT AND HAS MORE SUPPORT FROM ENSEMBLES. THEREFORE...EXPECT WET AND UNSETTLED CONDITIONS BY WED...WITH THE POSSIBILITY OF A RETURN OF DRY WX BY THU. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...HIGH CONFIDENCE. VFR FOR MANY OF THE SITES. HOWEVER...-SHRA AND SOME TSRA HAVE DEVELOPED ACROSS THE REGION AND SHOULD LAST INTO THE EVENING HOURS. MVFR/IFR POSSIBLE IN THESE ALONG WITH GUSTY VRB WINDS AND POSSIBLY EVEN SMALL HAIL. ACTIVITY DIMINISHES AFTER SUNRISE. ANTICIPATING SKC WITH LIGHT NW- WINDS. GROUND FOG POSSIBLE FOR THOSE TERMINALS SHELTERED BY THE WINDS OVERNIGHT. FRIDAY INTO FRIDAY NIGHT...VFR WITH SCT-BKN CIGS AROUND 5 KFT UNDER BREEZY NW- FLOW. A ISOLATED TO SCT SHRA IS POSSIBLE...MAINLY ACROSS THE NORTHERN TERMINALS...BUT HAVE LOW CONFIDENCE. PATCHY GROUND FOG COULD DEVELOP AGAIN OVERNIGHT. KBOS TERMINAL...MODERATE CONFIDENCE. SHRA/TSRA SHOULD IMPACT THE TERMINAL THIS AFTERNOON BEFORE ENDING BY SUNSET. KBDL TERMINAL...HIGH CONFIDENCE IN TAF. OUTLOOK...SATURDAY THROUGH MONDAY... HIGH CONFIDENCE. MAINLY VFR WITH GENERALLY QUIET WEATHER. LOW CHANCE FOR LATE NIGHT FOG BY MON NIGHT ESPECIALLY. SEA BREEZES LIKELY EACH DAY. && .MARINE... FORECASTER CONFIDENCE LEVELS... LOW...LESS THAN 30 PERCENT. MODERATE...30 TO 60 PERCENT. HIGH...GREATER THAN 60 PERCENT. SHORT TERM...THROUGH FRIDAY...HIGH CONFIDENCE. STILL A LINGERING SOUTH SWELL ACROSS THE SOUTHERN WATERS BUT THIS WILL DISSIPATE OVER THE NEXT FEW HOURS. MAIN CONCERN THIS AFTERNOON AND EARLY THIS EVENING IS FOR THE POTENTIAL OF SHOWERS AND THUNDERSTORMS TO IMPACT THE NEAR-SHORE WATERS ESPECIALLY ALONG E/SE MA. SOME OF THESE STORMS MAY BE STRONG WITH GALE FORCE WINDS AND FREQUENT LIGHTNING. OVERNIGHT...THE WEATHER WILL QUIET DOWN AND CONTINUE INTO FRIDAY UNDER NW-WINDS. GOOD BOATING WEATHER IS EXPECTED THROUGH FRIDAY NIGHT. OUTLOOK...SATURDAY THROUGH MONDAY...HIGH CONFIDENCE. HIGH PRESSURE WILL BRING ABOUT A PERIOD OF QUIET BOATING WEATHER THROUGH MONDAY. WINDS AND SEAS REMAIN BLOW SMALL CRAFT ADVISORY THRESHOLDS THROUGH THE PERIOD. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NH...NONE. RI...NONE. MARINE...NONE. && SYNOPSIS...DUNTEN/EVT NEAR TERM...DUNTEN SHORT TERM...DUNTEN LONG TERM...EVT AVIATION...DUNTEN/EVT MARINE...DUNTEN/EVT
Hazardous weather outlook, Aug 7, 3:48 AM EDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU AUG 7 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-080800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 348 AM EDT THU AUG 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Aug 7, 2:58 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
258 PM EDT THU AUG 7 2014
MAZ022-071945-
BARNSTABLE-
258 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM OVER CAPE COD BAY...
AT 256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM OVER CAPE COD BAY NORTH OF SANDWICH...MOVING
SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
IF IT HOLDS TOGETHER...IT WILL REACH THE NORTH SHORE OF CAPE COD
INCLUDING BARNSTABLE...DENNIS AND BREWSTER AROUND 330 PM.
LOCATIONS IMPACTED INCLUDE...
BARNSTABLE...BREWSTER...YARMOUTH...SANDWICH...DENNIS AND HARWICH.
HEAD INDOORS WHEN THIS STORM APPROACHES. IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING!
&&
LAT...LON 4166 7008 4167 7016 4169 7016 4167 7017
4172 7049 4176 7048 4174 7041 4174 7032
4172 7027 4173 7034 4171 7034 4171 7026
4175 7019 4177 7005
TIME...MOT...LOC 1856Z 285DEG 19KT 4180 7038
JWDLocal storm report, Aug 7, 3:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
309 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 42.14N 71.24W
08/07/2014 M1.00 INCH NORFOLK MA EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
&&
RLGLocal storm report, Aug 7, 3:33 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
333 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 42.14N 71.24W
08/07/2014 M1.00 INCH NORFOLK MA EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
0256 PM HAIL MANCHESTER 42.98N 71.44W
08/07/2014 M0.75 INCH HILLSBOROUGH NH PUBLIC
0313 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 M0.88 INCH WORCESTER MA PUBLIC
0326 PM HAIL STERLING 42.43N 71.75W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
&&
RLGLocal storm report, Aug 7, 3:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
338 PM EDT THU AUG 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0210 PM HAIL SCITUATE 42.19N 70.73W
08/07/2014 M1.00 INCH PLYMOUTH MA PUBLIC
0213 PM HAIL WALPOLE 43.08N 72.43W
08/07/2014 M1.00 INCH CHESHIRE NH EMERGENCY MNGR
0224 PM HAIL ASHBURNHAM 42.63N 71.90W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0228 PM HAIL GRAFTON 42.20N 71.68W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
0247 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 E0.75 INCH WORCESTER MA PUBLIC
0251 PM HAIL WEST FITCHBURG 42.58N 71.84W
08/07/2014 M0.75 INCH WORCESTER MA AMATEUR RADIO
0256 PM HAIL MANCHESTER 42.98N 71.44W
08/07/2014 M0.75 INCH HILLSBOROUGH NH PUBLIC
0313 PM HAIL MILFORD 42.15N 71.52W
08/07/2014 M0.88 INCH WORCESTER MA PUBLIC
0326 PM HAIL STERLING 42.43N 71.75W
08/07/2014 M0.75 INCH WORCESTER MA PUBLIC
&&
RLGSpecial weather statement, Aug 7, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014
MAZ006-007-072030-
EASTERN ESSEX-WESTERN ESSEX-
346 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN NORTHEASTERN ESSEX COUNTY...
AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM OVER NEWBURYPORT...OR 8 MILES SOUTHWEST OF
HAMPTON...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAVERHILL...GLOUCESTER...NEWBURYPORT...AMESBURY...IPSWICH...
SALISBURY...GEORGETOWN...ROCKPORT...NEWBURY...GROVELAND...MERRIMAC...
ROWLEY...WEST NEWBURY AND ESSEX.
LAT...LON 4287 7082 4282 7081 4281 7087 4281 7081
4270 7078 4276 7081 4275 7083 4270 7083
4268 7075 4264 7074 4269 7064 4266 7059
4265 7059 4258 7066 4261 7066 4258 7070
4280 7106 4286 7101
TIME...MOT...LOC 1945Z 301DEG 16KT 4283 7092
FRANKSpecial weather statement, Aug 7, 3:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU AUG 7 2014
MAZ018-019-021-022-072030-
EASTERN PLYMOUTH-BARNSTABLE-WESTERN PLYMOUTH-SOUTHERN PLYMOUTH-
346 PM EDT THU AUG 7 2014
...STRONG THUNDERSTORM IN SOUTHEASTERN PLYMOUTH AND WEST CENTRAL
BARNSTABLE COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CARVER...OR NEAR PLYMOUTH...MOVING SOUTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH CAN BE
EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PLYMOUTH...MARION...MIDDLEBOROUGH...WAREHAM...SANDWICH...BOURNE...
MASHPEE...KINGSTON...CARVER AND ROCHESTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WAS OCCURRING WITH THIS STORM. MINOR URBAN AND
POOR DRAINAGE FLOODING CAN BE EXPECTED. DO NOT DRIVE THROUGH FLOODED
ROADS.
&&
LAT...LON 4164 7053 4169 7065 4170 7062 4171 7062
4171 7064 4175 7063 4174 7066 4170 7066
4170 7067 4172 7073 4179 7090 4198 7073
4193 7054 4180 7053 4176 7048 4174 7040
TIME...MOT...LOC 1946Z 301DEG 16KT 4190 7068
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 1:12 PM EDT | Special Weather Statement | BOX | Suffolk | 48 min |
| Aug 7, 1:21 PM EDT | Special Weather Statement | BOX | Worcester | 39 min |
| Aug 7, 1:26 PM EDT | Special Weather Statement | BOX | Plymouth | 49 min |
| Aug 7, 1:32 PM EDT | Special Weather Statement | BOX | Worcester | 43 min |
| Aug 7, 1:40 PM EDT | Special Weather Statement | BOX | Suffolk | 35 min |
| Aug 7, 1:51 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 24 min |
| Aug 7, 1:52 PM EDT | Special Marine Warning | BOX | 23 min | |
| Aug 7, 1:58 PM EDT | Special Marine Warning | BOX | 47 min | |
| Aug 7, 2:10 PM EDT | Special Marine Warning | BOX | 35 min | |
| Aug 7, 2:14 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 22 min |
| Aug 7, 2:22 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 27 min |
| Aug 7, 2:28 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 47 min |
| Aug 7, 2:33 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Norfolk, Worcester | 42 min |
| Aug 7, 2:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 2:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 2:58 PM EDT | Special Weather Statement | BOX | Barnstable | 47 min |
| Aug 7, 3:11 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 28 min |
| Aug 7, 3:13 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 47 min |
| Aug 7, 3:20 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 40 min |
| Aug 7, 3:39 PM EDT | Special Marine Warning | BOX | 51 min | |
| Aug 7, 3:48 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:52 PM EDT | Areal Flood Advisory | BOX | Plymouth | 53 min |
| Aug 7, 3:59 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 4:00 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable, Plymouth | 45 min |
| Aug 7, 4:10 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Worcester | 50 min |
| Aug 7, 4:14 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Plymouth | 46 min |
| Aug 7, 4:24 PM EDT | Special Marine Warning | BOX | 66 min | |
| Aug 7, 4:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Aug 7, 4:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 4:37 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 38 min |
| Aug 7, 4:39 PM EDT | Special Weather Statement | BOX | Barnstable | 51 min |
| Aug 7, 4:56 PM EDT | Special Weather Statement | BOX | Essex | 49 min |
| Aug 7, 4:58 PM EDT | Special Weather Statement | BOX | Worcester | 47 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | BOX | Barnstable | 38 min |
| Aug 7, 5:10 PM EDT | Severe Thunderstorm Warning | BOX | Barnstable | 50 min |
| Aug 7, 5:12 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 5:14 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 31 min |
| Aug 7, 5:15 PM EDT | Special Marine Warning | BOX | 45 min | |
| Aug 7, 5:21 PM EDT | Areal Flood Advisory | BOX | Barnstable | 54 min |
| Aug 7, 5:29 PM EDT | Special Marine Warning | BOX | 46 min | |
| Aug 7, 5:29 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 25 min |
| Aug 7, 5:59 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 7, 6:04 PM EDT | Special Marine Warning | BOX | 26 min | |
| Aug 7, 6:07 PM EDT | Special Weather Statement | BOX | Barnstable | 53 min |
| Aug 7, 6:12 PM EDT | Special Weather Statement | BOX | Dukes | 48 min |
| Aug 7, 6:25 PM EDT | Special Weather Statement | BOX | Suffolk | 50 min |
| Aug 7, 6:27 PM EDT | Special Marine Warning | BOX | 63 min | |
| Aug 7, 6:37 PM EDT | Special Marine Warning | BOX | 38 min | |
| Aug 7, 6:49 PM EDT | Special Marine Warning | BOX | 41 min | |
| Aug 7, 7:03 PM EDT | Special Marine Warning | BOX | 42 min | |
| Aug 7, 3:47 PM EDT | Special Weather Statement | BOX | Providence | 43 min |
| Aug 7, 5:56 PM EDT | Special Weather Statement | BOX | Kent | 49 min |
| Aug 7, 4:03 PM EDT | Special Weather Statement | BOX | 42 min | |
| Aug 7, 4:59 PM EDT | Special Weather Statement | BOX | 46 min | |
| Aug 7, 5:55 PM EDT | Special Weather Statement | BOX | 50 min | |
| Aug 7, 1:39 PM EDT | Special Weather Statement | BOX | Hillsborough | 51 min |
| Aug 7, 1:46 PM EDT | Special Weather Statement | BOX | Cheshire | 29 min |
| Aug 7, 1:48 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 42 min |
| Aug 7, 2:17 PM EDT | Severe Thunderstorm Warning | BOX | Cheshire | 43 min |
| Aug 7, 6:10 PM EDT | Special Weather Statement | BOX | Hillsborough | 50 min |
| Aug 7, 6:24 PM EDT | Special Weather Statement | BOX | Hillsborough | 51 min |
Nearby
Special Weather Statements in Massachusetts, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.